Alert archive / Missouri / Special Weather Statements in 2019

Special Weather Statement, NWS Kansas City, MO

July 17, 2019Adair County, Putnam County, Schuyler County, Missouri

NWS Kansas City, MO issued this special weather statement at Jul 17, 2019, 1:21 PM CDT for Adair County, Putnam County, Schuyler County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2019, 1:21 PM CDT (18:21 UTC)
Expired
Jul 17, 2019, 2:15 PM CDT
In force
54 min
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Putnam County, MO, Schuyler County, MO

The radar

The Des Moines radar (KDMX), 174 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 2:19 PM CDTTSTM WND DMGQueen City, MOCASEYS GAS STATION PLASTIC SIGN BLOWN OUT OF ITS HOLDING. OTHER LIGHT OBJECTS THROWN AROUND.
Jul 17, 2:20 PM CDTTSTM WND GST 50Glenwood, MOREPORTED AT POST OFFICE-GLENWOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

548 
WWUS83 KEAX 171821
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
121 PM CDT Wed Jul 17 2019
 
MOZ007-008-016-017-171915-
Schuyler MO-Putnam MO-Adair MO-Sullivan MO-
121 PM CDT Wed Jul 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR...PUTNAM...
NORTHERN SULLIVAN AND SCHUYLER COUNTIES UNTIL 215 PM CDT...

At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hedrick to near Centerville to 8 miles
east of Mercer. Movement was southeast at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Kirksville, Unionville, Lancaster, Green City, Queen City, Novinger,
Greentop, Downing, Greencastle, Brashear, Glenwood, Newtown, Pollock,
Lucerne, Worthington, Livonia, Powersville, Lemons and Green Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4009 9235 4038 9336 4058 9337 4060 9235
TIME...MOT...LOC 1821Z 297DEG 49KT 4116 9236 4075 9278 4055 9338 

$$

Leighton

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 17, 12:09 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 17, 12:09 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1209 PM CDT Wed Jul 17 2019

.Discussion...
Issued at 248 AM CDT WED JUL 17 2019

With the exit/dissipation of Barry, strong WAA will overspread the
area today, with dew points quickly rising into the mid 70s. This,
combined with rising temperatures in the mid to upper 90s will
equate to a multi-day heat event, beginning today, as heat indices
rise to 105 degrees and approach 110 degrees across northwest
Missouri. An Excessive Heat Warning remains in effect through
Saturday for the prolonged nature of the heat event.

For the morning hours, isolated rain showers are possible within a
warm regime where the low-level jet has strengthened over eastern
Kansas overnight. These will weaken with eastward movement, but may
still cross into western to perhaps central Missouri through the
early morning. Another conditional setup for storms to form will be
this evening across northeast Missouri where upstream convection may
be maintained as it propagates southeastward with time into a highly
unstable environment. Primary hazard will be in the form of strong
wind gusts across northeast Missouri after sunset. Better shear
profiles will remain just north of the CWA, though can't rule out an
isolated supercell which would increase the hail threat as storms
push southeast.

Hot temperatures will remain firmly in place, with Thursday being
the hottest day of the multi-day period. Overnight lows will stay in
the upper 70s and perhaps lower 80s beginning tonight through at
least Friday night, with little in the way of relief until the late
weekend. A cold front will then push through the region, bringing
the next reasonable chance for widespread precipitation late Sunday
into Monday. Temperature trends in the wake of the frontal boundary
will return to slightly cooler than normal values through the
mid-week.

&&

.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1209 PM CDT WED JUL 17 2019

Light showers will continue to move through KSTJ and near KMCI
over the few hours, then VFR conditions are expected through the
rest of the TAF period. Low level wind shear will be possible
during the early morning hours Thursday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 8 PM CDT Saturday for KSZ025-057-
     060-102>105.

MO...Excessive Heat Warning until 8 PM CDT Saturday for MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.

&&

Discussion...Welsh
Aviation...Laflin
Hazardous weather outlook, Jul 17, 5:35 AM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
535 AM CDT Wed Jul 17 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
535 AM CDT Wed Jul 17 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Excessive heat with heat indices exceeding 100 degrees is expected
this afternoon and evening. Isolated severe weather is possible
across northeast Missouri.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Excessive heat with heat indices exceeding 100 degrees is expected
each afternoon and evening Thursday through Saturday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jul 17, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
121 PM CDT Wed Jul 17 2019

MOZ007-008-016-017-171915-
Schuyler MO-Putnam MO-Adair MO-Sullivan MO-
121 PM CDT Wed Jul 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR...PUTNAM...
NORTHERN SULLIVAN AND SCHUYLER COUNTIES UNTIL 215 PM CDT...

At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hedrick to near Centerville to 8 miles
east of Mercer. Movement was southeast at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Kirksville, Unionville, Lancaster, Green City, Queen City, Novinger,
Greentop, Downing, Greencastle, Brashear, Glenwood, Newtown, Pollock,
Lucerne, Worthington, Livonia, Powersville, Lemons and Green Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4009 9235 4038 9336 4058 9337 4060 9235
TIME...MOT...LOC 1821Z 297DEG 49KT 4116 9236 4075 9278 4055 9338

Leighton

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:58 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler47 min
Jul 17, 2:45 PM CDTSpecial Weather StatementEAXAdair, Schuyler30 min

Nearby

Special Weather Statements in Missouri, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.